Towards a cell decomposition for rational functions

P. A. Fuhrmann, P. S. Krishnaprasad

Research output: Contribution to journalArticlepeer-review

9 Scopus citations


In this paper, we investigate a decomposition of the space of reduced rational functions of fixed degree into continued fraction cells. We give a variety of combinatorial formulas pertaining to this decomposition and investigate the effect of certain scalings on the decomposition. We conjecture that the continued fraction decomposition is indeed a cell decomposition in the topological sense. We provide evidence in low dimensions for this to be true.

Original languageEnglish
Pages (from-to)137-150
Number of pages14
JournalIMA Journal of Mathematical Control and Information
Issue number2-3
StatePublished - 1 Dec 1986

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Control and Optimization
  • Applied Mathematics


Dive into the research topics of 'Towards a cell decomposition for rational functions'. Together they form a unique fingerprint.

Cite this